MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD NEEDLE ECLIPSE S/T 25X5/8 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON, S.A. BD NEEDLE ECLIPSE S/T 25X5/8 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305760
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported 2 bd needle eclipse s/t 25x5/8 rb had broken safety mechanisms.The following information was provided by the initial reporter: "twice today a nurse went to click the safety device and both times it broke off or fell right off the hub of the needle.".
 
Additional Manufacturer Narrative
H.6.Investigation: a device history record review was completed for provided lot number 2011006.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.As samples were unavailable for return, twenty retained samples were obtained for further evaluation.The retained samples were inspected and no defects were identified.It was possible to activate the safety mechanism for each sample by following the instructions for use.Based on the investigation results, an exact cause related to the manufacturing process could not be determined for this incident.
 
Event or Problem Description

Brand Name
BD NEEDLE ECLIPSE S/T 25X5/8 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12724853
Report Number3002682307-2021-00583
Device Sequence Number3706795
Product Code FMI
UDI-Device Identifier50382903057608
UDI-Public50382903057608
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number305760
Device Catalogue Number305760
Device Lot Number2011006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2021
Supplement Date Received by Manufacturer11/09/2021
Initial Report FDA Received Date10/29/2021
Supplement Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown